Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 25, 2017, 1:58 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 1:58 PM CDT (18:58 UTC)
- Expired
- Mar 25, 2017, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
033
WUUS54 KLIX 251858
SVRLIX
MSC045-047-109-251930-
/O.NEW.KLIX.SV.W.0045.170325T1858Z-170325T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
158 PM CDT SAT MAR 25 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West central Harrison County in southern Mississippi...
Northern Hancock County in southern Mississippi...
Southeastern Pearl River County in southern Mississippi...
* Until 230 PM CDT
* At 158 PM CDT, a severe thunderstorm was located near Stennis Space
Center, or near Picayune, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Picayune and Kiln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3075 8941 3067 8934 3065 8934 3065 8932
3046 8916 3039 8966 3051 8969
TIME...MOT...LOC 1858Z 248DEG 33KT 3045 8961
HAIL...1.00IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:38 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 25, 12:38 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sat Mar 25 2017
.AVIATION...
Ongoing convection will continue to bring a risk of brief periods
of gusty winds, hail, and reduced visibilities due to heavy
rainfall to the terminals this afternoon. KMCB and KBTR are
beginning to improve as the convection has pushed east of these
areas, but the remaining terminals will continue to see the threat
of convection through around 00z. Conditions will briefly improve
into VFR range at all of the terminals from around 00z through
08z, but a period of low ceilings and fog should begin to impact
the terminals after 08z. Ceilings could fall to as low as 300
feet at most terminals, and visibilities may drop to 1/2 mile at
KHDC, KMCB, and KHDC tonight. As a result, a period of IFR and
LIFR restrictions can be expected from around 08z through 14z.
After 14z, drier air will mix down to the surface allowing a quick
return to VFR conditions. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 83 63 80 / 30 10 10 50
BTR 62 83 64 81 / 10 10 10 40
ASD 62 81 63 80 / 20 10 10 40
MSY 66 82 66 80 / 20 10 10 30
GPT 64 79 65 77 / 30 10 10 40
PQL 64 80 63 78 / 40 10 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ555-557-
575-577.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ557-575-
577.
&&Hazardous weather outlook, Mar 25, 10:10 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1010 AM CDT Sat Mar 25 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260315- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1010 AM CDT Sat Mar 25 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A slight risk of severe weather continues to exist for areas east of a McComb to Hammond to Houma line today. A marginal risk of severe weather exists for the remainder of the area. The primary threat from any severe thunderstorms that form today will be strong damaging wind gusts and large hail. A small craft advisory remains in effect for the open Gulf waters east of the Mississippi River through this evening due to continued strong southerly winds of 20 to 25 knots and rough seas of 5 to 8 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are also possible Monday, and again on Thursday. A few of these storms could be strong to severe on Thursday. .SPOTTER INFORMATION STATEMENT... Though spotter activation is not requested at this time, please relay any reports of severe weather to local law enforcement or the National Weather Service. 32
In the hours before
Special weather statement, Mar 25, 11:42 AM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service New Orleans LA 1142 AM CDT SAT MAR 25 2017 LAZ048-050-251730- Livingston-East Baton Rouge- 1142 AM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES... At 1142 AM CDT, a strong thunderstorm was located near Denham Springs, moving east at 15 mph. Nickel size hail is possible with this storm. Locations impacted include... Baton Rouge, Denham Springs, Oak Hills Place, Walker, Livingston, Old Jefferson, Merrydale, Inniswold, Watson, Village St. George, Shenandoah, Westminster and Brownfields. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3036 9107 3053 9114 3064 9078 3043 9068 TIME...MOT...LOC 1642Z 250DEG 14KT 3048 9102
Local storm report, Mar 25, 11:57 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL 6 E BATON ROUGE 30.45N 91.03W
03/25/2017 E1.00 INCH EAST BATON ROUGE LA PUBLIC
PENNY TO QUARTER SIZE HAIL AROUND THE INTERSECTION OF OLD
HAMMOND HWY AND MILLERVILLE RD.
&&
CBANNANLocal storm report, Mar 25, 12:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 6 NNE GONZALES 30.30N 90.89W
03/25/2017 E1.00 INCH ASCENSION LA 911 CALL CENTER
QUARTER SIZE HAIL NEAR GONZALES.
&&
CBANNANSpecial weather statement, Mar 25, 1:10 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
110 PM CDT SAT MAR 25 2017
LAZ040-MSZ077-080-251845-
St. Tammany-Hancock-Pearl River-
110 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...SOUTHWESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...
At 110 PM CDT, a strong thunderstorm was located near Slidell, moving
northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Slidell, Picayune, Pearl River, Stennis Space Center, Lacombe,
Pearlington and Slidell Airport.
LAT...LON 3033 8948 3021 8980 3023 8985 3035 8994
3056 8964
TIME...MOT...LOC 1810Z 238DEG 19KT 3032 8982Special weather statement, Mar 25, 1:49 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
149 PM CDT SAT MAR 25 2017
MSZ077-080-081-251915-
Harrison-Hancock-Pearl River-
149 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...NORTHERN
HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES...
At 148 PM CDT, a strong thunderstorm was located 8 miles east of
Picayune, moving northeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Picayune.
LAT...LON 3081 8937 3078 8934 3065 8934 3065 8924
3067 8924 3060 8917 3040 8953 3054 8966
TIME...MOT...LOC 1848Z 230DEG 23KT 3052 8953Special weather statement, Mar 25, 1:52 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 PM CDT SAT MAR 25 2017
LAZ060>062-064-251930-
Orleans-St. Charles-Upper St. Bernard-Upper Jefferson-
152 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD...
NORTHEASTERN ST. CHARLES...ORLEANS AND NORTHWESTERN JEFFERSON
PARISHES...
At 151 PM CDT, a strong thunderstorm was located over Metairie,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East New
Orleans, Timberlane, Hahnville, Belle Chasse, Jefferson, Gretna,
Harahan, Westwego, Luling, River Ridge, Boutte, Ama, Destrehan and
St. Rose.
LAT...LON 3006 9036 3005 9026 3002 9015 3003 9004
3005 9003 3004 9003 3004 9001 3006 8996
3015 8988 3015 8987 3014 8987 3015 8985
3002 8984 2999 8986 2988 8983 2988 8993
2989 8994 2990 8999 2988 9002 2988 9043
TIME...MOT...LOC 1851Z 258DEG 26KT 2999 9019
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:20 AM CDT | Special Weather Statement | LIX | Wilkinson | 25 min |
| Mar 25, 5:11 AM CDT | Special Weather Statement | LIX | Wilkinson | 64 min |
| Mar 25, 5:44 AM CDT | Special Weather Statement | LIX | Amite | 61 min |
| Mar 25, 6:42 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 63 min |
| Mar 25, 7:17 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 43 min |
| Mar 25, 1:10 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Mar 25, 1:45 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 30 min |
| Mar 25, 1:49 PM CDT | Special Weather Statement | LIX | Hancock | 26 min |
| Mar 25, 3:17 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.